mental-health-icon

Anxiety and withdrawal

Dear Doctor, I suffered a panic attack 4 months back. this bever happened before so I went crazy thinking about it. Searched through internet and became anxious about my condition. I became hypochondriac . visited many doctors - gastro in particular. blood tests and ultrasound revealed nothing. I couldnt sleep and experienced vivid dreams. I visited a psychiatrist who advised Paxi CR and clonazepam. I took it for 3 months and did feel its positive effects. One day I decided to quit it cold turkey and have been experiencing withdrawal effects. Zaps and insomnia. mind is very heavy. I want to ask- Is it likely to go away? I Dont want to take this medicine. I want to be normal again. I am currently on normaxin for stomach spasms and zolpidem for sleeplessness. plz advise
views-icons 89 Views Bookmark this Answer
Bookmark
v

Doctor Answers (3) on Anxiety and withdrawal

doctor profile image
Dr. Antara Gupta Aligarh | Psychiatrist
Answered
Paroxetine is a good med for your condition. You should take buspin 5 in two doses along with it for long lasting effects. Medicines should be tapered gradually .
Flag this Answer
Flag this answer
message icon Let others know if this answer was helpful
Was this answer helpful?
YES NO
doctor profile image
Jankhana Hakani Mumbai | Psychiatrist
Answered
Hi. It is not advisable to abruptly stop the medication. Also u need to take this medicine for at least 6 months. Consult ur psychiatrist
Flag this Answer
Flag this answer
message icon Let others know if this answer was helpful
Was this answer helpful?
YES NO
doctor profile image
Dr. Satish Ramaiah Bangalore | Addiction Psychiatrist
Answered
Hi

Mild anxiety issues can be resolved usually by addressing any potential trigger, practising relaxation, meditation & lifestyle adjustments. Moderate to severe symptoms will require treatment in the form of CBT with or without medicine. If you've already been on medication, it is not advisable to stop abruptly as you may experience discontinuation symptoms like you describe which usually subside in few days. You will benefit from review by psychiatrist to ensure timely tapering of medicine. Premature abrupt discontinuation may even lead to relapse of symptoms. Regards

Flag this Answer
Flag this answer
0/1 people found this helpful
Was this answer helpful?
YES NO